A remark on a Diophantine equation of S. S. Pillai
Czechoslovak Mathematical Journal, Tome 74 (2024) no. 3, pp. 897-903 Cet article a éte moissonné depuis la source Czech Digital Mathematics Library

Voir la notice de l'article

S. S. Pillai proved that for a fixed positive integer $a$, the exponential Diophantine equation $x^y-y^x= a$, $\min (x,y)>1$, has only finitely many solutions in integers $x$ and $y$. We prove that when $a$ is of the form $2z^2$, the above equation has no solution in integers $x$ and $y$ with $\gcd (x,y)=1$.
S. S. Pillai proved that for a fixed positive integer $a$, the exponential Diophantine equation $x^y-y^x= a$, $\min (x,y)>1$, has only finitely many solutions in integers $x$ and $y$. We prove that when $a$ is of the form $2z^2$, the above equation has no solution in integers $x$ and $y$ with $\gcd (x,y)=1$.
DOI : 10.21136/CMJ.2024.0124-24
Classification : 11D61, 11D72
Keywords: Pillai's Diophantine equation; Lehmer sequence; primitive divisor
@article{10_21136_CMJ_2024_0124_24,
     author = {Hoque, Azizul},
     title = {A remark on a {Diophantine} equation of {S.} {S.} {Pillai}},
     journal = {Czechoslovak Mathematical Journal},
     pages = {897--903},
     year = {2024},
     volume = {74},
     number = {3},
     doi = {10.21136/CMJ.2024.0124-24},
     mrnumber = {4804966},
     zbl = {07953684},
     language = {en},
     url = {http://geodesic.mathdoc.fr/articles/10.21136/CMJ.2024.0124-24/}
}
TY  - JOUR
AU  - Hoque, Azizul
TI  - A remark on a Diophantine equation of S. S. Pillai
JO  - Czechoslovak Mathematical Journal
PY  - 2024
SP  - 897
EP  - 903
VL  - 74
IS  - 3
UR  - http://geodesic.mathdoc.fr/articles/10.21136/CMJ.2024.0124-24/
DO  - 10.21136/CMJ.2024.0124-24
LA  - en
ID  - 10_21136_CMJ_2024_0124_24
ER  - 
%0 Journal Article
%A Hoque, Azizul
%T A remark on a Diophantine equation of S. S. Pillai
%J Czechoslovak Mathematical Journal
%D 2024
%P 897-903
%V 74
%N 3
%U http://geodesic.mathdoc.fr/articles/10.21136/CMJ.2024.0124-24/
%R 10.21136/CMJ.2024.0124-24
%G en
%F 10_21136_CMJ_2024_0124_24
Hoque, Azizul. A remark on a Diophantine equation of S. S. Pillai. Czechoslovak Mathematical Journal, Tome 74 (2024) no. 3, pp. 897-903. doi: 10.21136/CMJ.2024.0124-24

Cité par Sources :